Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 57, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Apr 16, 2006, 4:07 AM EDT for 4 counties in Florida. It took effect at Apr 16, 2006, 2:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2006, 4:07 AM EDT (08:07 UTC)
- In effect from
- Apr 16, 2006, 2:00 PM EDT
- Expired
- Apr 16, 2006, 6:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
Counties Gadsden County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL
The radar
The Tallahassee radar (KTLH), 27 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2106 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 160807 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 407 AM EDT SUN APR 16 2006 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON FOR GADSDEN...LEON...JEFFERSON AND MADISON COUNTIES DUE TO DISPERSION VALUES ABOVE 75...ONE OR MORE HOURS OF RELATIVE HUMIDITIES AT OR BELOW 35 PERCENT AND POSSIBLE 20 FOOT SUSTAINED WINDS AROUND 15 MPH... .DISCUSSION...THE COMBINATION OF STRONG HEATING AND HIGH TRANSPORT WINDS GENERATING HIGH DISPERSION VALUES PLUS A PERSISTENT DRY AIR MASS WILL GENERATE RED FLAG CONDITIONS THIS AFTERNOON ACROSS THE INLAND BIG BEND. FLZ016>019-161930- /O.NEW.KTAE.FW.W.0057.060416T1800Z-060416T2200Z/ GADSDEN-LEON-JEFFERSON-MADISON- 407 AM EDT SUN APR 16 2006 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON FOR GADSDEN...LEON...JEFFERSON AND MADISON COUNTIES DUE TO DISPERSION VALUES ABOVE 75...ONE OR MORE HOURS OF RELATIVE HUMIDITIES AT OR BELOW 35 PERCENT AND POSSIBLE 20 FOOT SUSTAINED WINDS AROUND 15 MPH... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BLOCK
1 follow-up statement
000 WWUS82 KTAE 161941 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 341 PM EDT SUN APR 16 2006 ...RED FLAG WARNING CONTINUES IN EFFECT FROM UNTIL 6 PM EDT THIS EVENING FOR GADSDEN...LEON...JEFFERSON AND MADISON COUNTIES DUE TO DISPERSION VALUES ABOVE 75...ONE OR MORE HOURS OF RELATIVE HUMIDITIES AT OR BELOW 35 PERCENT AND 20 FOOT SUSTAINED WINDS AROUND 15 MPH... .DISCUSSION...SOUTHWEST FLOW WILL CONTINUE TO BRING AN INCREASE IN LOW LEVEL MOISTURE TO THE REGION. THE RESULT WILL BE MORE WIDESPREAD LATE NIGHT AND EARLY MORNING LOW STRATUS CLOUDS AND FOG. THIS ADDED MOISTURE WILL ALSO PLACE RELATIVE HUMIDITIES ABOVE CRITICAL VALUES ALL THIS WEEK. FLZ016>019-162200- /O.CON.KTAE.FW.W.0057.000000T0000Z-060416T2200Z/ GADSDEN-LEON-JEFFERSON-MADISON- 341 PM EDT SUN APR 16 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BARRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 16, 3:10 AM EDT, 57 minutes earlier.
Area forecast discussion, Apr 16, 3:10 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 310 AM EDT SUN APR 16 2006 .SYNOPSIS...EAST-WEST HIGH PRESSURE RIDGE ACROSS SOUTH FLORIDA. FLOW ACROSS THE REGION IS MAINLY SOUTHWESTERLY...SOMEWHAT STRONGER THAN NORMAL AT THIS TIME OF THE MORNING. TEMPS ARE IN THE MID TO UPPER 60S...WITH SOME 70S ALONG THE COAST. DWPTS ARE RUNNING AROUND 60. ELSEWHERE...A COLD FRONT IS SITUATED ACROSS THE MIDDLE ATLANTIC STATES...EXTENDING BACK INTO A VIGOROUS LOW PRESSURE IN NEBR. ALOFT...A NEARLY STATIONARY UPPER LOW IN SOUTHEAST CANADA AND UPPER NEW ENGLAND. UPPER RIDGE IS LOCATED ACROSS MEXICO EASTWARD ACROSS THE SOUTHERN GOM. && .SHORT TERM...TODAY THROUGH TUESDAY. MODELS ARE IN PRETTY CLOSE AGREEMENT THROUGH THE PERIOD. NEARLY STATIONARY UPPER LOW OFF NEW ENGLAND AND THE CANADIAN MARITIMES CONTINUES TO PLAY A MAJOR ROLE IMPEDING THE EASTWARD PROGRESSION OF SYSTEMS IN THE NORTHERN HALF OF THE U.S. OF COURSE...A BLOCKING RIDGE IN CANADA HOLDS ON TO ITS LOCATION TOO. SHORTWAVE AND LOW IN MIDWEST WILL MOVE UNDER THE RIDGE THROUGH THE OHIO VALLEY AND WILL BE MOVING OFF THE NORTH CAROLINA COAST ON MON AS ITS GETS ABSORBED INTO THE LARGE STAGNANT UPPER LOW. TRAILING COLD FRONT MOVES DOWN THE ATLANTIC SEABOARD AND WILL BE LOCATED AROUND THE FL/GA BORDER EARLY ON TUE MORNING. HOPEFULLY...THIS BACKDOOR COLD FRONT WILL PROVIDE SOME RELIEF IN THE WARM TEMPS. LOOKS MORE LIKE THE OVERNIGHT TEMPS WILL BE SOMEWHAT COOLER...BUT NOT TOO MUCH COOLER IN THE AFTERNOONS IN OUR AREA. THE COLD FRONT WILL NOT BRING MUCH RAINFALL...IF ANY... EITHER. WE WILL CONTINUE TO FLIRT WITH RECORD HIGH TEMPS OVER THE NEXT SEVERAL DAYS. RECORD TEMPS FOR KTLH ARE... SUNDAY 91 1972 MONDAY 91 1927 TUESDAY 92 1927... .LONG TERM...WEDNESDAY THROUGH SUNDAY. BLOCKING LOW BEGINS TO MOVE OUT TO SEA ON THU AND FRI...BUT SYSTEMS STILL WILL BE IMPEDED BY BLOCKING RIDGE IN CANADA. NEXT SHORTWAVE AND UPPER LOW WILL SLOWLY MAKE ITS WAY ACROSS THE NORTH CENTRAL U.S. THROUGH THE PERIOD. CLOSER TO HOME...MOISTURE IS FINALLY ON THE INCREASE IN THE SOUTHEAST U.S. AND ALONG THE NORTHERN GULF COAST AS A SERIES OF WEAK LOWS PROGRESS EASTWARD. BY THE END OF THE PERIOD...A STRONGER COLD FRONT APPROACHES...HOPEFULLY INCREASING THE POPS. IT APPEARS THAT TEMPS WILL REMAIN SOMEWHAT HIGHER THAN NORMAL. && .MARINE...WINDS OFFSHORE ARE CURRENTLY SOUTHWESTERLY AROUND 10-12 KTS. SEAS ARE LOW...JUST ABOVE 1 FOOT. OVER THE NEXT FEW DAYS...WINDS WILL GRADUALLY INCREASE WITH SEAS RESPONDING ON MON TO AROUND 3-4 FT. && .AVIATION...SOME LOW CLOUDS BEGINNING TO DEVELOP ALONG COAST AND EXPECT MVFR CIGS AT PFN AND TO SPREAD NWD AFTER 09Z TO TLH, DHN AND VLD...LCL IFR/LIFR POSSIBLE. WITH WINDS STAYING UP WILL BE HARDER TO SQUEEZE OUT MVFR VSBYS. AFTER THE LOW CLOUDS DISSIPATE, TODAY SHOULD BE ANOTHER BREEZY DAY AND WE HAVE INCLUDED GUSTS TO ABOUT 20KT IN ALL OF THE TERMINAL FORECASTS EXCEPT VLD. WITH INCREASING ONSHORE FLOW AND HIGHER DEW POINTS LATE TONIGHT...MVFR CIGS..AND THE IFR/LIFR CIGS LIKELY WITH MVFR VSBYS. ABOVE NORMAL WINDS WILL AGAIN LIMIT IFR VSBYS. && .FIRE WEATHER...WITH INCREASED SURFACE AND TRANSPORT WINDS THIS AFTERNOON...IT APPEARS THAT WE WILL GET DISPERSION INDICES ABOVE 75 WITH A FEW HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT. THEREFORE...WE WILL HAVE TO ISSUE A RED FLAG WARNING FOR THIS AFTERNOON FOR THE INLAND COUNTIES OF THE BIG BEND. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 89 64 88 64 / 0 10 10 10 PANAMA CITY 81 68 82 70 / 0 10 10 10 DOTHAN 88 65 87 67 / 0 10 10 10 ALBANY 89 64 88 66 / 0 10 10 10 VALDOSTA 90 62 88 64 / 0 10 10 10 CROSS CITY 84 61 84 64 / 0 10 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...RED FLAG WARNING FOR TODAY FROM 2 PM EDT UNTIL 6 PM EDT FOR GADSDEN...LEON...JEFFERSON AND MADISON COUNTIES. && PUBLIC/MARINE...WATSON AVIATION/FIRE WEATHER...BLOCK
Hazardous weather outlook, Apr 15, 5:49 AM EDT, 22 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 549 AM EDT SAT APR 15 2006 ...CONTINUED WARM AND DRY WEATHER IS EXPECTED... ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-160949- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 549 AM EDT SAT APR 15 2006 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. MOSTLY SUNNY WITH NEAR RECORD TEMPERATURES INLAND ARE FORECASTED. WITH DRY AIR REMAINING IN PLACE OVER PORTIONS OF THE FLORIDA BIG BEND...CONDITIONS ARE FAVORABLE FOR THE SPREAD OF ANY WILD FIRES SHOULD THEY OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CONTINUED DRY WITH ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH FRIDAY. WINDS WILL BE GENERALLY LIGHT EXCEPT FOR SUNDAY INTO MONDAY EVENING. SEVERAL MOSTLY DRY FRONTS WILL APPROACH THE AREA LATE TUESDAY AND AGAIN ON FRIDAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 24-BLOCK
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.